|HIV - Hoping in Vain
Mar 31, 2008
Dr. Bob, please answer, i need a pick me up (or rather a woohoo from you!) to move on and stop spending my life online....
(sorry if this posted twice, my comp crashed earlier...)
Im female and about 1 year had unprotected vaginal sex that drew blood... 8 weeks later developed weird non-specific symptoms: sore muscles, fatigue, nausea, sore lymph node area, a couple night swears, tested neg at 9 wks for HIV and STDS... symptoms continued for many more weeks, tested neg for HIV and Hep at 5 months, symptoms slowly dissolved and i moved on with my life...
But then about 3 or so weeks ago (about 1 yr post exposure) even after the illness was off of my mind, the exact same symptoms came back with a wrath and(with the addition of a sharp upper pain in my right side), I tested again for HIV and Hep, both negative at about 12 months and 1-2 weeks post possible exposure, ive had no other risk factors than the one described above...
Dr. Bob PLEASE! I think im going crazy, if i managed to contract HIV and Hep at the same time, could it delay seroconversion past a year for both? Wouldn't atleast the Hep or the HIV antibody show up? Is there any reason a seemingly healthy 20 year old with no obvious medical problems would not seroconvert within a year.... Should i seek a PCR test or something else?
Also I take Aldactone, Zovia and Norvasc, could any of these meds affect that? And about 9 months post exposure I took chloroquine (anti-malaria)on a trip out of the country.... Could that affect it?
Dr. Bob, i need your woohoo!! I want to move on!!
| Response from Dr. Frascino
You have tested repeatedly negative for both HIV and hepatitis out to one year from your potential exposure. You just can't get any more negative than that!
Delayed seroconversion? Nope.
Need for PCR test? Nope.
Aldactone, Zovia, Norvasc possibly affecting HIV or hepatitis test results? Nope.
Chloroquine possibly affecting HIV or hepatitis test results? Nope.
Time to yell WOO-HOO and move on? Yep!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.